MAUDE Adverse Event Report: ENCORE MEDICAL LP DJO SURGICAL; EMPOWR BLADE STEM, STEM, LATERAL, SIZE 17

ENCORE MEDICAL LP DJO SURGICAL; EMPOWR BLADE STEM, STEM, LATERAL, SIZE 17
Model Number 425-92-017
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Femoral stem broke in half.Stem, head, liner and went with a different manufacturer for stem, and head.Original shell remained in patient.
 
Additional Manufacturer Narrative
Evaluation: the agent reported "femoral stem broke in half.Femoral stem, head, liner and went with a different manufacturer for stem, and head.Original shell remained in patient.".The previous surgery and the surgery detailed in this event occurred 1 year and 10 months apart.Item number: 425-92-017, item description: empowr blade stem, stem, lateral, size 17, lot number: 4397a1002, part revision: a, product type: hip, manufacture date: 02/07/2020, expiration date: 02/02/2026.This evaluation is limited in scope as the items associated with this investigation were not returned to djo surgical - austin for review.The surgery was completed as intended and without incident.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate the reported devices were defective.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary.Root cause: the root cause of this complaint was a revision surgery due to femoral stem broke in half.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support, patient activities or trauma.Containment: inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.Device history records review: a review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.First, there was a nonconformance associated with the main part#: 425-92-017, empowr blade stem, stem, lateral, size 17 which documents that out of 12 parts lot, 1 item was rejected and scrapped during dimensional inspection.Second, there was an ncmr#: 68929 associated with the main part#: 425-92-017, empowr blade stem, stem, lateral, size 17 which document that out of 11 parts lot, 1 item was rejected due to scratches on the polished neck area near the hole.Later, the rejected were reworked and retouched via spar after proper justification.All other item in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Complaint history: customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.(sri hari).

Brand Name
DJO SURGICAL
Common Device Name
EMPOWR BLADE STEM, STEM, LATERAL, SIZE 17
Manufacturer (Section D)
ENCORE MEDICAL LP
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL LP
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd.
austin, TX 78758
8003219549
MDR Report Key24811564
Report Number1644408-2026-00433
Device Sequence Number9686830
Product Code KWY
UDI-Device Identifier00190446759065
UDI-Public00190446759065
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K223779
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/02/2026
Device Model Number425-92-017
Device Lot Number4397A1002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Initial Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-444 880B1108.; 430-98-064 595G1068.; 931-44-764 766N1927A.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale